MAUDE Adverse Event Report: ARTHREX INC. 3.0X130MM FIBULA NAIL, LEFT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ARTHREX INC. 3.0X130MM FIBULA NAIL, LEFT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number FIB30130L
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.The device history record review revealed nothing relevant to the event.If the device is returned and additional information is obtained, a follow-up report will be submitted.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a distal fibula fracture procedure, the surgeon drilled with the 6.2 mm and then the 3.2 mm drills from the fibulock disposable kit, placed cannula, proceeded to place the nail by hand, but realized he should have drilled a bit further.He pulled the nail back out of the fibula with ease, but the talons stayed in the fibula.He was able to re-drill and place a new nail, which turned out great, but the extra talons stayed in the patient.No attempts were made to remove the talon/top piece of the device.

Brand Name
3.0X130MM FIBULA NAIL, LEFT
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7540109
Report Number1220246-2018-00191
Device Sequence Number1433349
Product Code HSB
UDI-Device Identifier00816988011491
UDI-Public00816988011491
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K160069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2019
Device Catalogue NumberFIB30130L
Device Lot NumberAO61117-03
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2018
Initial Report FDA Received Date05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;